Alert archive / Mississippi / Tornado Warnings in 2005
Tornado Warning 15, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 6, 2005, 4:42 PM CDT for Union County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 4:42 PM CDT (21:42 UTC)
- Expired
- Apr 6, 2005, 5:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Union County, MS
The radar
The Columbus AFB radar (KGWX), 98 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 1:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMEG 062144 TORMEG MSC145-062215- /O.NEW.KMEG.TO.W.0015.050406T2142Z-050406T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 442 PM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * TORNADO WARNING FOR... UNION COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 515 PM CDT * AT 440 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO IN WESTERN LAFAYETTE COUNTY NEAR KEEL ABOUT 8 MILES WEST OF PINEDALE. ...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETTA AND NEW ALBANY. .THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. .IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3452 8925 3438 8924 3441 8889 3460 8898 $$
1 follow-up statement
000 WWUS54 KMEG 062204 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 503 PM CDT WED APR 6 2005 MSC145-062213- /O.CAN.KMEG.TO.W.0015.000000T0000Z-050406T2215Z/ UNION MS- 503 PM CDT WED APR 6 2005 ...THE TORNADO WARNING FOR UNION COUNTY IS CANCELLED... DOPPLER RADAR INDICATED THE STORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND IS LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI AND SOUTHWEST TENNESSEE. LAT...LON 3452 8925 3438 8924 3441 8889 3460 8898 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:16 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 6, 3:16 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT WED APR 6 2005 .DISCUSSION... BUSY WEATHER DAY ACRS THE MID SOUTH. FIRST ROUND OF STORMS LEFT 1 TO 2 INCHES ACRS MUCH OF W TN AND N MS THIS MORNING. ROUND NUMBER 2 IS WELL UNDER WELL ATTM. NEARLY VERTICALLY STACKED UPPER LEVEL LOW STARTING TO MOVE INTO WRN AR. OCCLUDED FRONT STRETCHES IN AN ARC FROM NRN AR TOWARD CLARKSDALE. THIS FRONT IS PUSHING EAST INTO THE MID SOUTH. GOOD LOW LEVEL SHEAR WITH WINDS BACKED TO THE EAST-SOUTHEAST TO THE NORTH/EAST OF THE FRONT CREATING LARGE VALUES OF HELICITY INVOF FRONT. MEANWHILE DRY SLOT IS PUNCHING INTO ERN AR WITH SFC TEMPS CLIMBING INTO THE UPPER 70S AT SGT. AIRMASS WILL CONT TO DESTABILIZE SOUTH/WEST OF THE FRONT DURING THE REST OF THE AFTN. STORMS WILL CONT TO FIRE ALONG AND SOUTH OF THIS BOUNDARY FROM NW MS INTO ERN AR THIS AFTN. THESE STORMS WL PUSH NORTHEAST THROUGH THE MID SOUTH INTO THE EVENING HOURS. THE MAIN THREAT CONTINUES TO BE LARGE HAIL THOUGH WITH THE ENHANCED HELICITY ALONG THE FRONT ISOLATED TORNADOES ARE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 9 PM BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. HAVE ISSUED A FLOOD WATCH FOR THE AREA EAST OF THE MS RIVER TONIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES EARLIER TODAY COMBINED WITH RADAR TRENDS AND UPPER LOW TRACK PLACE WEST TN AND NRN MS IN POTENTIAL HEAVY RAIN AREA. BEST THREAT FOR HEAVY RAIN PROBABLY UNTIL MIDNIGHT...THOUGH WL CARRY WATCH UNTIL 6 AM SINCE UPPER LOW HAS BEEN MOVING SLOWER THAN FORECAST. UPPER LOW SHOULD BE APPROACHING THE MS RIVER BY 12Z THU MOVING ACRS NRN MS DURING THE DAY. WL KEEP RELATIVELY HIGH POPS ACRS THE AREA. EXPECT BEST CHANCE FOR PRECIP WL BE NORTH OF THE UPPER LOW IN THE DEFORMATION AREA ACRS NE AR...MO BOOTHEEL AND NW TN. THUNDER CHANCES HIGHEST EAST OF THE UPPER LOW DURING THE MORNING DIMINISHING AS THE LOW TRACKS EAST. UPPER LOW TRACKS TO NRN GA THU NIGHT AND PRECIP WL TAPER OFF. RIDGE BUILDS ACRS THE AREA FRI THROUGH SUN WITH MILD TEMPS AND DRY WEATHER. BELIEVE IT OR NOT ANOTHER CLOSED UPPER LOW IS FORECAST TO IMPACT THE AREA WITH CHANCES FOR PRECIP SUN NIGHT INTO WED. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...FLOOD WATCH FOR NRN MS UNTIL 600 AM. TN...FLOOD WATCH FOR WEST TN UNTIL 600 AM. &&
Hazardous weather outlook, Apr 6, 3:50 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED APR 6 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI AND PART OF WEST TENNESSEE. THE PART OF WEST TENNESSEE IS BASICALLY SOUTH AND WEST OF A DYERSBURG TO SAVANNAH LINE. THIS AREA INCLUDES MEMPHIS... TUPELO...CLARKSDALE AND JONESBORO. STORMS WILL CONTINUE TO DEVELOP ACROSS NORTHWEST MISSISSIPPI...SOUTHWEST TENNESSEE AND EASTERN ARKANSAS LATE THIS AFTERNOON AS AN OCCLUDED FRONT PUSHES INTO THE AREA. THESE STORMS WILL PUSH NORTHEAST DURING THE EVENING. THE MAIN THREAT WITH THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST AREA FOR SEVERE WEATHER APPEARS TO BE SOUTH AND WEST OF A WYNNE ARKANSAS THROUGH MEMPHIS TO PONTOTOC MISSISSIPPI LINE. THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THE REMAINDER OF WEST TENNESSEE NOT IN THE TORNADO WATCH. THIS AREA IS NORTH AND EAST OF A DYERSBURG TO SAVANNAH LINE. THIS AREA INCLUDES JACKSON AND PARIS TENNESSEE. STORMS WILL EVENTUAL MOVE INTO THIS AREA WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER IN THIS AREA WILL BE FROM 6 PM TO 10 PM. A FLOOD WATCH IS IN EFFECT FOR WEST TENNESSEE AND NORTH MISSISSIPPI TONIGHT. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TONIGHT PRODUCING THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SJM
In the hours before
Special weather statement, Apr 6, 3:41 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT WED APR 6 2005 TNZ049-062100- TIPTON TN- 341 PM CDT WED APR 6 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF MUNFORD AT 341 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZED HAIL. THIS STORM COULD INTENSIFY AND BECOME SEVERE RAPIDLY. PEOPLE IN TIPTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 6, 4:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
&&
CORDEROLocal storm report, Apr 6, 4:13 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
0406 PM HAIL 7 W OXFORD 34.36N 89.65W
04/06/2005 1.00 INCH LAFAYETTE MS EMERGENCY MNGR
&&
LRYLocal storm report, Apr 6, 4:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
432 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
0406 PM HAIL 7 W OXFORD 34.36N 89.65W
04/06/2005 1.00 INCH LAFAYETTE MS EMERGENCY MNGR
0427 PM TSTM WND DMG 2 SE OXFORD 34.34N 89.50W
04/06/2005 LAFAYETTE MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 6.
&&
LRYLocal storm report, Apr 6, 4:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
441 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL POPE 34.21N 89.95W
04/06/2005 0.88 INCH PANOLA MS LAW ENFORCEMENT
0320 PM HAIL 3 W MILLINGTON 35.33N 89.94W
04/06/2005 0.75 INCH SHELBY TN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN SHELBY FORREST WEST OF
MILLINGTON.
0406 PM HAIL 7 W OXFORD 34.36N 89.65W
04/06/2005 1.00 INCH LAFAYETTE MS EMERGENCY MNGR
0427 PM TSTM WND DMG 2 SE OXFORD 34.34N 89.50W
04/06/2005 LAFAYETTE MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 6.
0428 PM TORNADO 4 NE OXFORD 34.40N 89.48W
04/06/2005 LAFAYETTE MS FIRE DEPT/RESCUE
TORNADO REPORTED ON THE GROUND BY LAFAYETTE COUNTY FIRE
DEPARTMENT.
&&
LRYThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 5:43 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 33 min |
| Apr 6, 2:40 PM CDT | Tornado Warning | MEG | Panola, Tallahatchie | 35 min |
| Apr 6, 2:50 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 25 min |
| Apr 6, 3:36 PM CDT | Severe Thunderstorm Warning | MEG | Panola, Yalobusha | 24 min |
| Apr 6, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 49 min |
| Apr 6, 4:09 PM CDT | Tornado Warning | MEG | Lafayette | 36 min |
Nearby
Tornado Warnings in Mississippi, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.